Alert archive / California / Wind Advisories in 2008

Wind Advisory 9, NWS San Francisco Bay Area, CA

February 13, 2008

NWS San Francisco Bay Area, CA issued this wind advisory at Feb 13, 2008, 3:21 AM PST. It took effect at Feb 13, 2008, 2:06 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 3:21 AM PST (11:21 UTC)
In effect from
Feb 13, 2008, 2:06 PM PST
Expired
Feb 14, 2008, 10:00 AM PST
In force
20 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 131121
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
321 AM PST WED FEB 13 2008

...STRONG WINDS EXPECTED FOR THE NORTH BAY MOUNTAINS STARTING
WEDNESDAY EVENING...

.A LOW IS FORECAST TO FORM OVER SOUTHERN NEVADA BY THIS AFTERNOON
ALONG A FRONT THAT IS CURRENTLY DIVING TO THE SOUTH. AN AREA OF
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT CAUSING THE PRESSURE
GRADIENT TO GREATLY INCREASE. THIS WILL ALLOW FOR GUSTY NORTH TO
NORTHEAST WINDS UP TO 45 MPH TO DEVELOP BY THIS EVENING FOR THE
NORTH BAY MOUNTAINS. WINDY CONDITIONS ARE EXPECTED INTO THURSDAY 
MORNING.

CAZ507-132330-
/O.NEW.KMTR.WI.Y.0009.080214T0300Z-080214T1800Z/
NORTH BAY MOUNTAINS-
321 AM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
THURSDAY. 

NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP OVER THE NORTH BAY MOUNTAINS BY THIS EVENING.
THESE WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY MORNING.

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BELL
4 follow-up statements
000 
WWUS76 KMTR 132206
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
206 PM PST WED FEB 13 2008

...STRONG WINDS ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT...

.AN AREA OF HIGH PRESSURE WILL STRENGTHEN ACROSS NORTHERN CALIFORNIA
OVERNIGHT INTO THURSDAY MORNING. THE PRESSURE GRADIENT WILL INCREASE
AND ALLOW FOR NORTH TO NORTHEAST WIND GUSTS UP TO 50 MPH TO BECOME
MORE WIDESPREAD ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT
THROUGH THURSDAY MORNING.

CAZ511-140515-
/O.EXB.KMTR.WI.Y.0009.080214T0000Z-080214T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
206 PM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE EAST
BAY HILLS INCLUDING THE DIABLO RANGE...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE
EAST BAY HILLS.

NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL
BECOME MORE WIDESPREAD ABOVE 1000 FEET OVERNIGHT THROUGH THURSDAY
MORNING. WIND SPEEDS WILL DECREASE QUICKLY BY LATE THURSDAY MORNING
AND THROUGH THE AFTERNOON HOURS OF THURSDAY.

A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WIND GUSTS THIS STRONG CAN BRING DOWN STORM WEAKENED TREES AND POWER
POLES. USE EXTRA CAUTION AND TIE DOWN LOOSE OBJECTS SUCH AS LAWN
FURNITURE AND GARBAGE CANS.

$$

CAZ507-140515-
/O.EXT.KMTR.WI.Y.0009.080214T0000Z-080214T1800Z/
NORTH BAY MOUNTAINS-
206 PM PST WED FEB 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE
NORTH BAY MOUNTAINS...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY FOR
THE NORTH BAY MOUNTAINS.

NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP THIS EVENING IN THE NORTH BAY MOUNTAINS ABOVE 1000 FEET.
THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY
MORNING WITH WIND SPEEDS DIMINISHING THROUGH THE LATE MORNING AND
EARLY AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WIND GUSTS THIS STRONG CAN BRING DOWN STORM
WEAKENED TREES AND POWER POLES. USE EXTRA CAUTION AND TIE DOWN
LOOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS.

$$
000 
WWUS76 KMTR 140454
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
854 PM PST WED FEB 13 2008

...STRONG WINDS ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT...

.AN AREA OF HIGH PRESSURE WILL STRENGTHEN ACROSS NORTHERN
CALIFORNIA OVERNIGHT INTO THURSDAY MORNING. THE PRESSURE GRADIENT
WILL INCREASE AND ALLOW FOR OFFSHORE WIND GUSTS UP TO 50 MPH TO BECOME
MORE WIDESPREAD ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT
THROUGH THURSDAY MORNING.

CAZ507-511-141300-
/O.CON.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
854 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH
HAVE DEVELOPED IN THE NORTH AND EAST BAY MOUNTAINS ABOVE 1000
FEET. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY
MORNING WITH WIND SPEEDS DIMINISHING THROUGH THE LATE MORNING AND
EARLY AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WIND GUSTS THIS STRONG CAN BRING DOWN STORM
WEAKENED TREES AND POWER POLES. USE EXTRA CAUTION AND TIE DOWN
LOOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS.

$$
000 
WWUS76 KMTR 141045
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
245 AM PST THU FEB 14 2008

...STRONG WINDS ACROSS THE EAST BAY HILLS THIS MORNING...

.A TIGHT PRESSURE GRADIENT BETWEEN CENTRAL CALIFORNIA AND SOUTHERN
NEVADA WILL ALLOW GUSTY NORTHERLY WINDS TO CONTINUE THROUGH THE
MORNING HOURS TODAY FOR THE EAST BAY HILLS.

CAZ507-141145-
/O.CAN.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/
NORTH BAY MOUNTAINS-
245 AM PST THU FEB 14 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MONTEREY HAS CANCELED THE WIND ADVISORY.

ALTHOUGH GUSTY NORTHERLY WINDS TO 35 MPH ARE EXPECTED TO CONTINUE
THIS MORNING...THEY ARE NO LONGER EXPECTED TO REACH WIND ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED.

$$

CAZ511-141800-
/O.CON.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
245 AM PST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

GUSTY WINDS HAVE CONTINUED OVERNIGHT IN THE EAST BAY HILLS WITH
MULTIPLE SENSORS REPORTING GUSTS TO OVER 50 MPH. THE STRONG WINDS
ARE EXPECTED TO CONTINUE THROUGH LATE THIS MORNING. WINDS SHOULD
DIMINISH BY THE AFTERNOON.

A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WIND GUSTS THIS STRONG CAN BRING DOWN STORM
WEAKENED TREES AND POWER POLES. USE EXTRA CAUTION AND TIE DOWN
LOOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS.

$$

BELL
000 
WWUS76 KMTR 141756
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
956 AM PST THU FEB 14 2008


CAZ511-141900-
/O.EXP.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
956 AM PST THU FEB 14 2008

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

NORTHERLY WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS
MORNING. THEREFORE THE WIND ADVISORY OVER THE EAST BAY HILLS WILL
BE ALLOWED TO EXPIRE AT 10 AM PST. HOWEVER...BREEZY WINDS OF 15 TO
25 MPH WITH GUSTS UP TO 40 MPH WILL STILL BE POSSIBLE THROUGH LATE
THIS AFTERNOON. RIDGES TOPS ABOVE 3000 FEET COULD SEE GUSTS AS
HIGH AS 60 MPH THIS AFTERNOON AS WELL.

$$

MEHLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 12, 9:40 PM PST, 5 hours 41 minutes earlier.

Area forecast discussion, Feb 12, 9:40 PM PST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
940 PM PST TUE FEB 12 2008

AVIATION UPDATE

.DISCUSSION...IT WAS ANOTHER WARM DAY ACROSS THE DISTRICT WITH HIGH
TEMPERATURES MAINLY IN THE 60S AND 70S...ALTHOUGH A FEW SPOTS IN
THE WARMEST AREAS OF SAN BENITO AND INLAND MONTEREY COUNTIES WARMED
INTO THE LOWER 80S. OVERNIGHT MIN TEMPS WERE ALSO MILD WITH MID 30S
TO LOWER 50S MOST AREAS.

RIGHT NOW SATELLITE IMAGERY SHOWS THE STRATUS COVERAGE DECREASING
OVER THE COASTAL WATERS AS BRISK NORTHWESTERLY WINDS PUSH THE
CLOUDS TO THE SOUTH. THE ACV-SFO SURFACE PRESSURE GRADIENT HAS
RAMPED UP TO 6.4 MB...THUS MOSTLY CLEAR SKIES SHOULD PREVAIL
OVERNIGHT MOST AREAS EXCEPT FOR THE SOUTHERN EDGE OF THE MONTEREY BAY
AND NORTHERN SALINAS VALLEY WHICH WILL PROBABLY KEEP FOG
AND/OR STRATUS MOST OF THE NIGHT. WILL UPDATE FORECASTS TO TONE DOWN
FOG WORDING FOR TONIGHT.

AN INSIDE SLIDER SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST
TONIGHT AND INTO THE GREAT BASIN ON WEDNESDAY. THIS WILL INITIATE A
SURFACE HIGH WHICH WILL TAKE UP RESIDENCE IN THE GREAT BASIN BY
WEDNESDAY NIGHT FOR INCREASING OFFSHORE WINDS LATE WEDNESDAY INTO
THURSDAY. THE LATEST NAM GIVES WIND SPEEDS OF 45 KNOTS AT THE 925
MB LEVEL WEDNESDAY NIGHT MAINLY OVER THE NORTH BAY. WIND SPEEDS
TAPER OFF ON THURSDAY AS THE HIGH MOVES TO THE EAST.

DRY CONDITIONS ARE STILL PROGGED FOR THE ENTIRE FORECAST PERIOD.
LATEST MEDIUM RANGE MODELS BRING POSSIBLE RAIN CHANCES ACROSS
NORTHERN CALIFORNIA LATE NEXT WEDNESDAY AND THURSDAY WITH HIGH
PRESSURE OVER THE EASTERN PACIFIC.

&&

.AVIATION...AREAS OF STRATUS PERSIST ALONG THE COAST AT THIS HOUR
WITH MAINLY CLEAR SKIES PREVAILING ACROSS THE INTERIOR. TERMINALS
WILL NOT BE AFFECTED BY THE COASTAL STRATUS WITH THE EXCEPTION OF
KMRY AND KSNS THAT ARE EXPERIENCING VSBYS OF 1/2SM AND FOG UNDER 100
FOOT CIGS. CLEARING  OVER KMRY AND KSNS IS EXPECTED AROUND DAY BREAK
WEDNESDAY.

KSFO AND VCNTY...LIGHT WEST WINDS WILL PERSIST THROUGH TONIGHT WITH
WINDS EXPECTED TO INCREASE WEDNESDAY AFTERNOON AS A THERMAL
TROUGH BUILDS OVER THE INTERIOR. SKIES WILL REMAIN CLEAR THROUGH
TONIGHT WITH THE EXCEPTION OF KSTS THAT WILL SEE LOW CLOUDS AND FOG
DEVELOP AFTER MIDNIGHT. CLEARING AT KSTS IS EXPECTED AROUND 16Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PIGEON POINT.

PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: C WALBRUN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Feb 12, 4:34 AM PST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
434 AM PST TUE FEB 12 2008

CAZ006-505>514-516>518-131345-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
434 AM PST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY REGIONS.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEATHER SYSTEM PASSING TO THE NORTH AND EAST OF THE BAY AREA
WILL PRODUCE GUSTY NORTHERLY WINDS WEDNESDAY EVENING THROUGH EARLY
THURSDAY MORNING OVER THE NORTH AND EAST BAY HILLS. OTHERWISE...NO
SIGNIFICANT WEATHER IS EXPECTED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

BELL

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.